Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Is it safe to double the dosage of Trazodone for getting good sleep while suffering from insomnia?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1766 Questions
I have been takingTrazodone 50mg as prescribed by my g.p. for its off-label use for insomnia. I have been finding it effective to let me sleep, yet still wake up about 5. I was thinking about taking 2 tonight and wondered about if anyone takes a 100 mg dose. Thankyou for your consideration. FYI - I am in a general state of anxiety as my husband of thirty years is leaving me. I have lost a lot of weight and have had insomnia since April. I jut thought here I am alone on NYE and I would really like to have good sleep,so I thought about doubling the doe. I don't take any other sedative.
Posted Fri, 17 Jan 2014 in Mental Health
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer: Not advisable to double the dosage Detailed Answer: Namasthe Welcome to Healthcare-Magic Greetings of the day It's not advisable to double the dosage . Trazodone is tricyclic antidepressants, it' is the sedative action of it which is inducing sleep in you. So doubling the dose won't help help to that level in helping you in insomnia. I do understand the stress and anxiety of spouse separation. I would suggest you the following 1. Consult a qualified Psychiatrist for complete reassessment and revaluation of your symptoms 2. Avoid caffeine, nicotine and alcohol intake. 3. Meditation and yoga will help 4. Keep the problem aside for some time when you are not able to carry it. It will definitely help. I hope it helped In case you require any further assistance, will be glad to assist you. Take care Best Regards Dr T Shobha MBBS MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor